MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS? LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS? LOOP; STENT, URETERAL
Model Number M0061552210
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a polaris loop ureteral stent was used during a lithotripsy for left ureter under ureteroscope.During the procedure and inside the patient, the stent could not be delivered and became torn.The procedure was completed with another of the same device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Block h6: device code a0414 captures the reportable event of stent torn material.
 
Additional Manufacturer Narrative
Device code a0414 captures the reportable event of stent torn material.Upon receipt at our quality assurance laboratory, this polaris loop ureteral stent underwent a thorough analysis.Visual inspection of the device found that the stent shaft was buckled.The positioner was returned, however, the suture was not returned.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.Based on the information available and analysis results, the reported allegation of stent torn material could not be confirmed.Regarding to the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.If the positioner is advanced with excess force over the guidewire the stent can get buckled/accordioned resulting in a difficulty/unable to advance the stent to the target site.A conclusion code of adverse event related to procedure was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a0414 captures the reportable event of stent torn material.Upon receipt at our quality assurance laboratory, this polaris loop ureteral stent underwent a thorough analysis.Visual inspection of the device found that the stent shaft was buckled, which confirmed the reported event.The positioner was returned, however, the suture was not returned.A review of the device history record (dhr) indicated that the device met all material, assembly, and product specifications at the time of release to distribution.Based on the information available and analysis results, the reported allegation of stent torn material could not be confirmed.Regarding to the analysis performed to the returned device, it is possible to conclude that this issue could be caused by operational factors.If the positioner is advanced with excess force over the guidewire the stent can get buckled/accordioned resulting in a difficulty/unable to advance the stent to the target site.A conclusion code of adverse event related to procedure was assigned to this investigation.Correction to block h6: device code.
 
Event or Problem Description

Brand Name
POLARIS? LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21370654
Report Number2124215-2025-07682
Device Sequence Number8564476
Product Code FAD
UDI-Device Identifier08714729421016
UDI-Public(01)08714729421016(17)260102(10)30775118
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2026
Device Model NumberM0061552210
Device Catalogue NumberM0061552210
Device Lot Number0030775118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/17/2025
04/11/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/11/2025
05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight53 KG